View Full Version : Flaky scalp with minoxidil use

02-04-2013, 02:06 PM
I quit minoxidil back in December 2011 after about 5 years of use. I started using again in May 2012 after major shedding and since resuming use I have had a flaky scalp. At times it is quite bad, with sunflower sead sized flakes all over the top of my head. Multiple dandruff shampoos and perscribed topical steriods don't seem to help much, if at all. If I stop using minox for a few days it gets much better. The odd thing is, I never had this problem in the 5 years I used it before.

I have read on some forums where people claim this flaking is just the dried up minoxidil on the scalp, but I believe it is skin flakes as the flakes do not disolve in alcohol as you would expect minoxidil flakes.

Is this flaking a reaction to the propylene glycol? Or is it the alcohol drying out the scalp? My scalp has seemed more oily, perhaps as a response to the alcohol drying it out. Thanks for your help.

02-04-2013, 02:10 PM
maybe rogaine foam will not do the same try it

02-09-2013, 11:24 AM
try the foam. If that doesn't help well then drop if its bothering you that bad. There is plenty of other treatments.

02-11-2013, 11:11 PM
I'll third "try rogaine foam." I had the same problem as you with liquid rogaine, it sucks. The foam is much, much better.

02-11-2013, 11:25 PM
interesting...I used rogaine foam, quit, shed a ton, then got back on it...and now have itchy scalp with some flaking...which I never had before I initially quit.

I use the foam, and it really is extremely mild itch, comes and goes, so does the flaking. I have sensitive skin and me restarting rogaine coincided with winter..so heres to hoping its just the dry air.

4th to giving foam a try. it dries within an hour and can be used like a moose